MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31775
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date of (b)(6) 2020 is an estimated based of the aware date of (b)(6) 2021 as the exact date was not reported.Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported the guidewire was difficult to remove.A 7.3 flexima apdl was selected for use in a liver abscess drainage procedure.During the procedure, the device was inserted into the abscess over a guidewire.An attempt was made to remove the metal stylet, but was unsuccessful.Subsequently, another attempt was made to remove the device, leaving the guide wire, but was unsuccessful, so everything was removed from the patient.The procedure was completed with another device with no complications reported.
 
Additional Manufacturer Narrative
B3.The event date of 01jul2020 is an estimated based of the aware date of 30jul2021 as the exact date was not reported.E1.Initial reporter city: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that the catheter was returned with a guidewire loaded and stuck.Moreover, the catheter was detached at the distal end section.The distal end section showed guidewire residue inside of it.Additionally, the metal cannula was not returned.Microscope analysis confirmed the catheter was detached at the distal end section and guidewire residue was inside this section.The catheter distal section was deformed due to guidewire residue inside.
 
Event or Problem Description

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12360806
Report Number2134265-2021-10642
Device Sequence Number3794930
Product Code FFA
UDI-Device Identifier08714729300670
UDI-Public08714729300670
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model Number31775
Device Catalogue Number31775
Device Lot Number0025401000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE-RADIFOCUS 0.035INCH; GUIDEWIRE-RADIFOCUS 0.035INCH; GUIDEWIRE-RADIFOCUS 0.035INCH